Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 211, NWS Tallahassee, FL

July 11, 20167 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2016, 3:26 PM EDT for 7 counties in Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 3:26 PM EDT (19:26 UTC)
Expired
Jul 11, 2016, 3:49 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Mitchell County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS52 KTAE 111926
SVRTAE
GAC007-037-095-099-177-205-273-112000-
/O.NEW.KTAE.SV.W.0211.160711T1926Z-160711T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGHERTY COUNTY IN GEORGIA...
  EAST CENTRAL EARLY COUNTY IN GEORGIA...
  CALHOUN COUNTY IN GEORGIA...
  BAKER COUNTY IN GEORGIA...
  NORTHEASTERN MITCHELL COUNTY IN GEORGIA...
  SOUTHEASTERN TERRELL COUNTY IN GEORGIA...
  SOUTHWESTERN LEE COUNTY IN GEORGIA...

* UNTIL 400 PM EDT

* AT 326 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MORGAN TO 12 MILES NORTHEAST OF COLQUITT...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...MORGAN...ALBANY...PUTNEY...EDISON...ARLINGTON...
  BACONTON...LEARY...EAST ALBANY...TURNER CITY...
  MARINE CORPS LOGISTICS BASE...WALKER...DOUGLASVILLE...PATMOS...
  BETHANY...CORDRAYS MILL...FORRESTER...CLARKS MILL...
  LESTER AND PALMYRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3171 8413 3129 8401 3126 8467 3161 8475
      3162 8466 3163 8465 3164 8460 3162 8460
      3162 8459 3164 8458 3162 8458 3163 8456
      3162 8456 3162 8455 3165 8453
TIME...MOT...LOC 1926Z 259DEG 43KT 3155 8465 3126 8455 

HAIL...<.75IN
WIND...60MPH
 
$$

55-SCHOLL
1 follow-up statement
721 
WWUS52 KTAE 111949
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT MON JUL 11 2016

GAC007-037-095-099-177-205-273-111959-
/O.CAN.KTAE.SV.W.0211.000000T0000Z-160711T2000Z/
DOUGHERTY GA-EARLY GA-CALHOUN GA-BAKER GA-MITCHELL GA-TERRELL GA-
LEE GA-
349 PM EDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR DOUGHERTY...EAST CENTRAL
EARLY...CALHOUN...BAKER...NORTHEASTERN MITCHELL...SOUTHEASTERN
TERRELL AND SOUTHWESTERN LEE COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3171 8413 3129 8401 3126 8467 3161 8475
      3162 8466 3163 8465 3164 8460 3162 8460
      3162 8459 3164 8458 3162 8458 3163 8456
      3162 8456 3162 8455 3165 8453
TIME...MOT...LOC 1946Z 259DEG 43KT 3160 8436 3131 8427 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:09 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 11, 3:09 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 PM EDT MON JUL 11 2016

.NEAR TERM [Through Tonight]...

Scattered convection will continue across the area this afternoon
through around sunset and then rapidly diminish. The RAP forecasts
WMSI (Wet Microburst Severity Index) values from 60-80 across the
area through the remainder of the afternoon, so a few stronger
storms with an isolated pulse severe storm or two remain possible.
Overnight lows will generally range from the mid 70s inland to
near 80 along the coast.

.SHORT TERM [Tuesday Through Wednesday Night]...

Ridging from the Bermuda high extends well westward into our area at
the lower levels, with a rift between the Bermuda high and another
area of high pressure over the southwestern states that's left our
area under the influence of a weak upper level trough. Influence
from this weak upper level trough will be quite limited however, and
the main forcing will be from smaller scale factors such as our
diurnal seabreeze fronts and from outflow boundaries and boundary
collisions. Moderate flow (<10 knots) will be from the S/SE at the
1000-700 mb level both Tuesday and Wednesday will favor the
development of sea-breeze thunderstorms over north Florida,
particularly in the western Big Bend. With moderate moisture and
instability on tap, there will be chances for strong to borderline
severe thunderstorms both days, mostly focused along the Panhandle
and western Big Bend. Temperatures will remain seasonably warm
with highs in the low to mid 90s (and max apparent temperatures
around 100) and lows in the mid 70s.

.LONG TERM [Thursday Through Monday]...

The pattern over the southeast will remain largely unchanged until
the weekend when the upper level extent of the Bermuda high builds
westward over north Florida. Chances for thunderstorms will be
what is climatologically normal for this time of year, 30-40%
chances across the tri-state area each afternoon and about 20%
overnight over land as thunderstorm coverage dissipates as well
as offshore when the land-breeze moves out over the coastal
waters. Temperatures will remain slightly above normal with highs
in the mid 90s and lows in the mid 70s.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered showers and storms have developed mainly west of a line
from ECP to DHN in an area of better instability and lift. Hi Res
models depict a slow shift to the northeast with additional
development east of this area. DHN and TLH stand the better
chances of experiencing with less chances at the other TAF sites.
Primary VFR except underneath convection where tempo MVFR will be
common. Predominate VFR returns overnight. Possible MVFR vsbys at
sites that do experience rainfall this afternoon around 12Z.

&&

.MARINE...

Winds are expected to remain below 15 knots for the next several
days with seas of 2 feet or less. The main concern for marine
operators will be our daily chances for thunderstorms, which could
cause very localized areas of higher winds and seas.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...

Scattered thunderstorms the next several days may cause localized
areas of heavy rainfall, but no widespread heavy rain or flooding
is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  96  76 /   0  30  10  30  20
Panama City   79  89  79  89  79 /  10  20   0  30  10
Dothan        74  93  74  94  75 /  10  30  10  30  10
Albany        74  95  75  96  75 /  10  10  10  20  20
Valdosta      73  95  74  96  74 /  10  30  20  30  30
Cross City    73  94  74  95  75 /  10  30  10  30  30
Apalachicola  78  90  78  91  78 /  10  20  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...DVD
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 11, 2:57 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON JUL 11 2016

FLZ016-017-111945-
LEON FL-GADSDEN FL-
257 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN AND NORTH CENTRAL
LEON COUNTIES UNTIL 345 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...HAVANA...TALLAHASSEE...CONCORD...HINSON...SCOTLAND...
GIBSON...TALLAHASSEE COML AIRPORT...KILLEARN LAKES...
ORCHARD POND AND LAKE JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3044 8443 3049 8453 3069 8440 3059 8420
TIME...MOT...LOC 1857Z 226DEG 16KT 3051 8445

ADL
Local storm report, Jul 11, 3:04 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     6 WNW FORT GAINES       31.66N 85.13W
07/10/2016                   HENRY              AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97.

&&

DVD
Local storm report, Jul 11, 3:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     6 WNW FORT GAINES       31.66N 85.13W
07/11/2016                   HENRY              AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97.
            CORRECTED DAY TO JULY 11

&&

DVD
Special weather statement, Jul 11, 3:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT MON JUL 11 2016

GAZ122-124-112000-
TERRELL GA-RANDOLPH GA-
317 PM EDT MON JUL 11 2016

...SPECIAL WEATHER STATEMENT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CUTHBERT...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...PARROTT...YEOMANS...GRAVES...WADES...
GOFFS MILL...CHAMBLISS...OAKVILLE...PACHITLA...BENEVOLENCE...
MARTINS CROSSROADS AND BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3192 8480 3192 8469 3193 8468 3192 8468
      3192 8445 3177 8440 3166 8470 3192 8484
      3192 8481 3193 8481 3193 8480
TIME...MOT...LOC 1917Z 238DEG 18KT 3182 8471

ADL
Local storm report, Jul 11, 3:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     1 SSE BLAKELY           31.37N 84.93W
07/11/2016                   EARLY              GA   LAW ENFORCEMENT

            A TREE AND A POWER LINE WERE BLOWN DOWN ON LIBERTY
            STREET.

&&

DVD
Special weather statement, Jul 11, 3:25 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON JUL 11 2016

FLZ016-017-GAZ157-112015-
LEON FL-GADSDEN FL-GRADY GA-
325 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTHERN
LEON AND SOUTHERN GRADY COUNTIES UNTIL 415 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAVANA...MOVING NORTHEAST AT
20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...LAKE IAMONIA...RENO...DARSEY...PRINCES STILL...
CALVARY...GRADY CO A/P...ROCKY HILL...NICKLEVILLE AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3061 8427 3067 8439 3069 8438 3070 8438
      3092 8432 3089 8415 3080 8408
TIME...MOT...LOC 1924Z 221DEG 16KT 3069 8432

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:15 PM EDTSpecial Weather StatementTAEClay45 min
Jul 11, 2:38 PM EDTSevere Thunderstorm WarningTAEEarly, Miller37 min
Jul 11, 2:39 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph51 min
Jul 11, 2:56 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Early34 min
Jul 11, 3:17 PM EDTSpecial Weather StatementTAERandolph, Terrell43 min
Jul 11, 3:25 PM EDTSpecial Weather StatementTAEGrady50 min
Jul 11, 3:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jul 11, 3:56 PM EDTSpecial Weather StatementTAEDougherty, Lee49 min
Jul 11, 4:07 PM EDTSpecial Weather StatementTAEDecatur53 min
Jul 11, 4:50 PM EDTSpecial Weather StatementTAEThomas40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.